Synthetic cannabis warning: Second death from ‘dangerous’ batch in Taranaki

A second person has died after using an extremely dangerous batch of synthetic drugs in Taranaki.

Taranaki police and the Ministry of Health are again warning people about the particularly harmful batch of synthetic cannabinoid linked to two deaths and a serious hospitalisation.

The synthetic drugs can cause an adverse reaction such as a fast or irregular heartbeat, sedation or drowsiness, a slowed reaction times, difficulty breathing, nausea or vomiting, seizures, tremors and even temporary paralysis and anyone who notices someone experiencing this should contact 111.

Earlier this month Drug Information and Alerts Aotearoa New Zealand (DIANZ) website High Alert issued a warning that the dangerous substance was circulating in the region and urged users to take extreme caution at this time.

Ministry of Health group manager addiction Richard Taylor said both the Ministry of Health and police were working with local communities to reduce drug harm.

“In Waitara, a community-focused alcohol and other drug treatment service has been running since July 2020, providing treatment, actively engaging with whānau, and working with key community agencies to provide support for people affected by harmful drug use.

Police area commander for Taranaki inspector Belinda Dewar said police would also hold anyone manufacturing and supplying the community with illicit drugs to account.

Police are making inquiries into both deaths on behalf of the coroner.

• Anyone with information in relation to the manufacture and supply of synthetic cannabinoids is asked to contact Taranaki Police on 105 or anonymously via Crime Stoppers on 0800 555 111.

• Any unexpected or concerning effects from drugs can be reported through the High Alert website.

Source: Read Full Article